MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FULL RADIUS BL CONCAVE EP-1 (BX 3); SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. FULL RADIUS BL CONCAVE EP-1 (BX 3); SAW, POWERED, AND ACCESSORIES
Catalog Number 7205335
Medical Device Problem Codes Break (1069); Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during set up, when the full radius blade package was opened, it was found that the product blade was not exposed.There was a back-up device available and no delay was reported.There was no patient involvement.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: the reported device was received for evaluation.A visual inspection revealed it is not in its original packaging.The distal end of the inner shaft is fractured away and the interior of the shaft is exposed.The distal tip was not returned.There is biological debris on the returned device.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the inspection document found that for the fully assembled part, the blade must be visible.The root cause has been associated with unintended use of the device.Factors that could have contributed to the failure include an impact event to the device inconsistent with normal use.No containment or corrective actions are recommended at this time.

Brand Name
FULL RADIUS BL CONCAVE EP-1 (BX 3)
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18879415
Report Number1219602-2024-00455
Device Sequence Number18404399
Product Code HAB
UDI-Device Identifier03596010251626
UDI-Public03596010251626
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2022
Device Catalogue Number7205335
Device Lot Number50840488
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2024
Initial Report FDA Received Date03/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/18/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown